On the number of singularities of a generic surface with boundary in a 3-manifold

J. J. Nuño-Ballesteros, Osamu Saeki

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

We consider a C generic map f: M → N of a compact surface M with boundary into a 3-manifold N with boundary which is neat (i.e., f−1(∂ N) = ∂ M). The isolated singularities of the image f(M) are triple points, cross caps and boundary double points. Under certain homological conditions, we give some formulae relating the numbers of these singularities. We also obtain some geometrical applications of these results.

Original languageEnglish
Pages (from-to)517-544
Number of pages28
JournalHokkaido Mathematical Journal
Volume27
Issue number3
DOIs
Publication statusPublished - Jan 1 1998
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On the number of singularities of a generic surface with boundary in a 3-manifold'. Together they form a unique fingerprint.

  • Cite this